×

zbMATH — the first resource for mathematics

Interplay of insurance and financial risks in a discrete-time model with strongly regular variation. (English) Zbl 1336.91048
In this paper, the authors consider an insurance firm exposing to two types of risk, namely insurance risk and financial risk. The former is attributed to fluctuations in insurance claims while the latter is attributed to uncertainty in investment returns. A discrete-time stochastic model describing the two types of risk is considered and the interplay between the two types of risk is explored. A particular attention is given to the ruin probability and tail probability of the aggregate risk amount. In particular, under the assumption of strongly regular variation of a convex combination of the distributions of the insurance and financial risk variables, the authors derive some asymptotic formulas for the ruin probability and the tail probability in the cases of finite-time horizon and infinite-time horizon.

MSC:
91B30 Risk theory, insurance (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Bankovsky, D., Klüppelberg, C. and Maller, R. (2011). On the ruin probability of the generalised Ornstein-Uhlenbeck process in the Cramér case. J. Appl. Probab. 48A 15-28. · Zbl 1238.60079
[2] Bingham, N.H., Goldie, C.M. and Teugels, J.L. (1987). Regular Variation. Encyclopedia of Mathematics and Its Applications 27 . Cambridge: Cambridge Univ. Press. · Zbl 0617.26001
[3] Blanchet, J.H. and Sigman, K. (2011). On exact sampling of stochastic perpetuities. J. Appl. Probab. 48A 165-182. · Zbl 1230.65012
[4] Borovkov, A.A. (2003). Large deviations probabilities for random walks in the absence of finite expectations of jumps. Probab. Theory Related Fields 125 421-446. · Zbl 1028.60021
[5] Breiman, L. (1965). On some limit theorems similar to the arc-sin law. Theory Probab. Appl. 10 323-331. · Zbl 0147.37004
[6] Chen, Y. (2011). The finite-time ruin probability with dependent insurance and financial risks. J. Appl. Probab. 48 1035-1048. · Zbl 1230.91069
[7] Chen, Y. and Xie, X. (2005). The finite time ruin probability with the same heavy-tailed insurance and financial risks. Acta Math. Appl. Sin. Engl. Ser. 21 153-156. · Zbl 1077.62099
[8] Cline, D.B.H. (1986). Convolution tails, product tails and domains of attraction. Probab. Theory Related Fields 72 529-557. · Zbl 0577.60019
[9] Cline, D.B.H. (1987). Convolutions of distributions with exponential and subexponential tails. J. Austral. Math. Soc. Ser. A 43 347-365. · Zbl 0633.60021
[10] Cline, D.B.H. and Samorodnitsky, G. (1994). Subexponentiality of the product of independent random variables. Stochastic Process. Appl. 49 75-98. · Zbl 0799.60015
[11] Collamore, J.F. (2009). Random recurrence equations and ruin in a Markov-dependent stochastic economic environment. Ann. Appl. Probab. 19 1404-1458. · Zbl 1176.60018
[12] Denisov, D., Foss, S. and Korshunov, D. (2004). Tail asymptotics for the supremum of a random walk when the mean is not finite. Queueing Syst. 46 15-33. · Zbl 1056.90028
[13] Doney, R.A. and Kyprianou, A.E. (2006). Overshoots and undershoots of Lévy processes. Ann. Appl. Probab. 16 91-106. · Zbl 1101.60029
[14] Embrechts, P. (1983). A property of the generalized inverse Gaussian distribution with some applications. J. Appl. Probab. 20 537-544. · Zbl 0536.60022
[15] Enriquez, N., Sabot, C. and Zindy, O. (2009). A probabilistic representation of constants in Kesten’s renewal theorem. Probab. Theory Related Fields 144 581-613. · Zbl 1168.60034
[16] Feller, W. (1971). An Introduction to Probability Theory and Its Applications. Vol. II , 2nd ed. New York-London-Sydney: Wiley. · Zbl 0219.60003
[17] Foss, S., Korshunov, D. and Zachary, S. (2011). An Introduction to Heavy-Tailed and Subexponential Distributions. Springer Series in Operations Research and Financial Engineering . New York: Springer. · Zbl 1250.62025
[18] Frolova, A., Kabanov, Y. and Pergamenshchikov, S. (2002). In the insurance business risky investments are dangerous. Finance Stoch. 6 227-235. · Zbl 1002.91037
[19] Goldie, C.M. (1991). Implicit renewal theory and tails of solutions of random equations. Ann. Appl. Probab. 1 126-166. · Zbl 0724.60076
[20] Goldie, C.M. and Grübel, R. (1996). Perpetuities with thin tails. Adv. in Appl. Probab. 28 463-480. · Zbl 0862.60046
[21] Grey, D.R. (1994). Regular variation in the tail behaviour of solutions of random difference equations. Ann. Appl. Probab. 4 169-183. · Zbl 0802.60057
[22] Griffin, P.S. (2013). Convolution equivalent Lévy processes and first passage times. Ann. Appl. Probab. 23 1506-1543. · Zbl 1347.60054
[23] Griffin, P.S. and Maller, R.A. (2012). Path decomposition of ruinous behavior for a general Lévy insurance risk process. Ann. Appl. Probab. 22 1411-1449. · Zbl 1259.60051
[24] Griffin, P.S., Maller, R.A. and van Schaik, K. (2012). Asymptotic distributions of the overshoot and undershoots for the Lévy insurance risk process in the Cramér and convolution equivalent cases. Insurance Math. Econom. 51 382-392. · Zbl 1284.62119
[25] Hao, X. and Tang, Q. (2012). Asymptotic ruin probabilities for a bivariate Lévy-driven risk model with heavy-tailed claims and risky investments. J. Appl. Probab. 49 939-953. · Zbl 1255.91180
[26] Heyde, C.C. and Wang, D. (2009). Finite-time ruin probability with an exponential Lévy process investment return and heavy-tailed claims. Adv. in Appl. Probab. 41 206-224. · Zbl 1162.60014
[27] Hitczenko, P. and Wesołowski, J. (2011). Renorming divergent perpetuities. Bernoulli 17 880-894. · Zbl 1232.60017
[28] Hult, H. and Lindskog, F. (2011). Ruin probabilities under general investments and heavy-tailed claims. Finance Stoch. 15 243-265. · Zbl 1303.91091
[29] Hult, H. and Samorodnitsky, G. (2008). Tail probabilities for infinite series of regularly varying random vectors. Bernoulli 14 838-864. · Zbl 1158.60325
[30] Kalashnikov, V. and Norberg, R. (2002). Power tailed ruin probabilities in the presence of risky investments. Stochastic Process. Appl. 98 211-228. · Zbl 1058.60095
[31] Kesten, H. (1973). Random difference equations and renewal theory for products of random matrices. Acta Math. 131 207-248. · Zbl 0291.60029
[32] Klüppelberg, C. (1988). Subexponential distributions and integrated tails. J. Appl. Probab. 25 132-141. · Zbl 0651.60020
[33] Klüppelberg, C. and Kostadinova, R. (2008). Integrated insurance risk models with exponential Lévy investment. Insurance Math. Econom. 42 560-577. · Zbl 1152.60325
[34] Klüppelberg, C., Kyprianou, A.E. and Maller, R.A. (2004). Ruin probabilities and overshoots for general Lévy insurance risk processes. Ann. Appl. Probab. 14 1766-1801. · Zbl 1066.60049
[35] Korshunov, D. (1997). On distribution tail of the maximum of a random walk. Stochastic Process. Appl. 72 97-103. · Zbl 0942.60018
[36] Li, J. and Tang, Q. (2010). A note on max-sum equivalence. Statist. Probab. Lett. 80 1720-1723. · Zbl 1211.62085
[37] Norberg, R. (1999). Ruin problems with assets and liabilities of diffusion type. Stochastic Process. Appl. 81 255-269. · Zbl 0962.60075
[38] Nyrhinen, H. (1999). On the ruin probabilities in a general economic environment. Stochastic Process. Appl. 83 319-330. · Zbl 0997.60041
[39] Nyrhinen, H. (2001). Finite and infinite time ruin probabilities in a stochastic economic environment. Stochastic Process. Appl. 92 265-285. · Zbl 1047.60040
[40] Pakes, A.G. (2004). Convolution equivalence and infinite divisibility. J. Appl. Probab. 41 407-424. · Zbl 1051.60019
[41] Paulsen, J. (1993). Risk theory in a stochastic economic environment. Stochastic Process. Appl. 46 327-361. · Zbl 0777.62098
[42] Paulsen, J. (2008). Ruin models with investment income. Probab. Surv. 5 416-434. · Zbl 1189.91077
[43] Pergamenshchikov, S. and Zeitouny, O. (2006). Ruin probability in the presence of risky investments. Stochastic Process. Appl. 116 267-278. · Zbl 1088.60076
[44] Tang, Q. and Tsitsiashvili, G. (2003). Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks. Stochastic Process. Appl. 108 299-325. · Zbl 1075.91563
[45] Tang, Q. and Tsitsiashvili, G. (2004). Finite- and infinite-time ruin probabilities in the presence of stochastic returns on investments. Adv. in Appl. Probab. 36 1278-1299. · Zbl 1095.91040
[46] Tang, Q. and Wei, L. (2010). Asymptotic aspects of the Gerber-Shiu function in the renewal risk model using Wiener-Hopf factorization and convolution equivalence. Insurance Math. Econom. 46 19-31. · Zbl 1231.91243
[47] Veraverbeke, N. (1977). Asymptotic behaviour of Wiener-Hopf factors of a random walk. Stochastic Process. Appl. 5 27-37. · Zbl 0353.60073
[48] Vervaat, W. (1979). On a stochastic difference equation and a representation of nonnegative infinitely divisible random variables. Adv. in Appl. Probab. 11 750-783. · Zbl 0417.60073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.